Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 55, NWS New Orleans, LA

May 19, 2015East Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 19, 2015, 6:04 PM CDT for East Baton Rouge Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2015, 6:04 PM CDT (23:04 UTC)
Expired
May 19, 2015, 6:30 PM CDT
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County East Baton Rouge Parish, LA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:33 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 19, 3:33 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT TUE MAY 19 2015

.DISCUSSION...

A VERY SUMMER-LIKE PATTERN IS IN PLACE OVER THE CENTRAL GULF COAST
STATES WITH SEASONABLY WARM AND HUMID DAYS AND NO DAY BEING
COMPLETELY DRY ACROSS THE FORECAST AREA. THUNDERSTORM DEVELOPMENT
TODAY HAS BEEN FOCUSED SOUTH OF THE TIDAL LAKES. THUNDERSTORM
ACTIVITY WILL DECREASE SHORTLY AFTER DARK WITH LOSS OF DAYTIME
HEATING. TONIGHT...WITH CALM WINDS...PATCHY FOG MAY DEVELOP AFTER
MIDNIGHT WITH MOS GUIDANCE SHOWING 1 MILE AT KMCB. AFTER THE FOG
DISSIPATES...DAYTIME HEATING ON WEDNESDAY SHOULD ALSO GENERATE
ISOLATED THUNDERSTORMS FOCUSED ON SEA BREEZE BOUNDARIES. ONCE
AGAIN...WE WILL BE WATCHING FOR FOG TO DEVELOP EARLY THURSDAY
MORNING WITH SREF PROBABILITIES HIGHEST OVER SOUTHWEST MISSISSIPPI AND
SOUTHEAST LOUISIANA.

ON THURSDAY...UPPER LEVEL ENERGY ALONG WITH A SLOW SOUTHWARD MOVING
COLD FRONT WILL PROVIDE FOR A BETTER OPPORTUNITY FOR THUNDERSTORMS
OVER THE AREA. PRECIPITABLE WATER VALUES WILL RANGE FROM 1.5 TO 2.0
INCHES AND WITH RECENT RAINFALL MAY HAVE TO BE MINDFUL OF SOME OF
THE RIVER LEVELS. SCATTERED THUNDERSTORMS WILL REMAIN IN THE
FORECAST AS THE FRONT STALLS OVER THE AREA FRIDAY AND LIFTS BACK
NORTHWARD ON SATURDAY AND SUNDAY. AS WE GET INTO NEXT WORK
WEEK...UPPER LEVEL DISTURBANCE SHOULD PROMOTE SCATTERED
THUNDERSTORMS AS IT APPROACHES THE AREA ON MONDAY AND SLOWLY CROSS
THE AREA TUESDAY AND WEDNESDAY.

ANSORGE

&&

.AVIATION...

MUCH LESS CONVECTION TODAY COMPARED THE THE LAST FEW. THE MAJORITY
OF STORMS THIS AFTERNOON ARE ALONG AND SOUTH OF INTERSTATE 10.
NEW/MSY AND HUM THE MOST LIKELY TO SEE IMPACTS WITH VIS DROPPING
DOWN TO 1-2 MILES DURING THE MOST INTENSE STORMS. ACTIVITY SHOULD
BEGIN TO WANE AROUND SUNSET WITH LITTLE TO NO RAIN OVERNIGHT. WILL
BRING CEILINGS BACK IN OVERNIGHT TONIGHT AT AROUND 300 TO 500 FEET
AFTER 06Z WITH THE POTENTIAL FOR LIGHT TO POSSIBLY MODERATE FOG.

MEFFER

&&

.MARINE...

RATHER LIGHT WIND REGIME THE NEXT DAY OR SO OVER MUCH OF
THE COASTAL WATERS BUT A WEAK NOCTURNAL JET OVER THE MS SOUND AND
JUST TO THE SOUTH WILL LIKELY DEVELOP THE NEXT FEW NIGHTS WITH
WINDS AROUND 10 KTS. BY FRI HIGH PRESSURE WILL GENERALLY BE IN
CONTROL WITH LIGHT WINDS AGAIN. THERE WILL BE A WEAK NRLY
COMPONENT AS A WEAK FRONT TRIES TO PUSH INTO THE COASTAL WATERS.
HIGH PRESSURE WILL QUICKLY SHIFT EAST AND MODERATE ONSHORE FLOW
WILL DEVELOP THIS WEEKEND. /CAB/

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  87  70  85 /  40  30  20  50
BTR  71  88  71  87 /  40  30  20  40
ASD  72  87  72  86 /  20  30  20  40
MSY  73  88  73  87 /  30  30  20  40
GPT  73  86  74  86 /  20  30  20  40
PQL  72  86  73  86 /  20  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 19, 11:16 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1116 AM CDT TUE MAY 19 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-200430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1116 AM CDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON
HOURS. THE MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS WHICH COULD LEAD TO FLASH FLOODING.
STAY...WEATHER AWARE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. ORGANIZED SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME THOUGH A FEW MAY
BE STRONG. THE PRIMARY HAZARDS WILL BE STRONG WINDS AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 19, 3:33 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT TUE MAY 19 2015

LAZ056-057-059-065-192115-
ASSUMPTION LA-ST. JAMES LA-UPPER LAFOURCHE LA-UPPER TERREBONNE LA-
333 PM CDT TUE MAY 19 2015

...SPECIAL WEATHER STATEMENT...

AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SCHRIEVER...OR NEAR THIBODAUX...MOVING NORTH AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THIBODAUX...LABADIEVILLE...SOUTH VACHERIE...SUPREME...CHACKBAY...
SCHRIEVER AND GRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3003 9099 2992 9067 2989 9066 2990 9063
      2988 9061 2989 9059 2987 9053 2962 9097
      2977 9107
TIME...MOT...LOC 2033Z 192DEG 5KT 2975 9090
Special weather statement, May 19, 5:50 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 PM CDT TUE MAY 19 2015

LAZ048-192315-
EAST BATON ROUGE-
550 PM CDT TUE MAY 19 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST BATON ROUGE
PARISH...

AT 550 PM CDT...A STRONG THUNDERSTORM WAS OVER PORT ALLEN...MOVING
NORTHEAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PORT ALLEN...BROWNFIELDS...
MERRYDALE...MONTICELLO AND BATON ROUGE AIRPORT.

LAT...LON 3066 9121 3053 9098 3049 9097 3043 9118
      3044 9120 3051 9120 3052 9121 3052 9122
TIME...MOT...LOC 2250Z 213DEG 5KT 3047 9118

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 5:45 AM CDTDense Fog AdvisoryLIXEast Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, Washington, West Feliciana3 hr
May 19, 3:33 PM CDTSpecial Weather StatementLIXSaint James42 min
May 19, 4:07 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist23 min
May 19, 5:50 PM CDTSpecial Weather StatementLIXEast Baton Rouge25 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.